Thunderstorm Wind, Dare
- When
- February 19, 7:50 PM EST
- Where
- Dare County, 0.89 mi WSW of Frisco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.225, -75.644
Skywarn spotter estimated wind gusts over 50 knots.
Elevated instability coupled with a strong upper level disturbance produced an isolated severe thunderstorm across extreme Eastern North Carolina during the evening hours of February 19th, 2012. Multiple strong wind gusts and small hail reported with the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Elevated instability coupled with a strong upper level disturbance produced an isolated severe thunderstorm across extreme Eastern North Carolina during the evening hours of February 19th, 2012. Multiple strong wind gusts and small hail reported with the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 19, 7:09 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
709 PM EST SUN FEB 19 2012
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND MOVE NORTHEAST
ALONG THE COAST THIS EVENING...THEN STRENGTHEN AS IT MOVES AWAY
FROM THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST
LATE MONDAY INTO TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 705 PM SUNDAY...MAIN CONCERN TONIGHT IS POTENTIAL FOR WINTRY
WEATHER AND IT'S IMPACT ON THE REGION. CURRENTLY WIDESPREAD RAIN
IS OCCURRING ACROSS MOST OF EASTERN NC. WATER VAPOR INDICATES A
SIGNIFICANT SHORTWAVE OVER WESTERN NC MOVING NORTHEAST INTO
VIRGINIA. THIS IMPULSE IS PRODUCING THE CURRENT PRECIPITATION
ACROSS THE REGION AND AIDING CYCLOGENESIS JUST OFF THE NC/SC
COAST. RAIN WITH THIS INITIAL IMPULSE WILL BE MOSTLY OFFSHORE BY
04Z. UPSTREAM ANOTHER SHORTWAVE WAS OBSERVED OVER INDIANA. AS THIS
SYSTEM MOVES SE IT WILL LEAD TO THE REDEVELOPMENT OF PRECIPITATION
OVER THE AREA AFTER MIDNIGHT...ESPECIALLY ACROSS THE NORTHEAST
ZONES.
AS THE DEEPENING LOW MOVES NORTH OFF THE NC COAST LATER THIS
EVENING IT WILL BACK THE FLOW FROM NE TO NORTH PULLING DOWN COLDER
AIR INTO EASTERN NC. THIS WILL COINCIDE WITH PRECIPITATION
DEVELOPMENT ASSOCIATED WITH THE SECOND DISTURBANCE AND LEAD TO THE
POTENTIAL FOR A MIX WITH OR CHANGEOVER TO SNOW LATE TONIGHT. MODEL
FORECASTS OF WET BULB ZERO INDICATE MARGINAL 32 DEGREE READINGS
FAR NW AFTER 03Z. THIS COLDER AIR WILL THEN SPREAD SE ACROSS MUCH
OF EASTERN NC BETWEEN 06Z AND 09Z WITH MUCH OF THE COAST WBZ
READINGS REMAINING WELL ABOVE 32. AT THE SAME TIME MID LEVEL
DRYING WILL ACCELERATE AFTER 06Z SUCH THAT BY THE TIME THE COLD
AIR REACHES THE SOUTHERN ZONES THE ICE CRYSTAL GROWTH REGION WILL
BE TOO DRY FOR SNOW PRODUCTION. ANOTHER FACTOR TO CONSIDER IS THE
AMOUNT OF MOISTURE AVAILABLE WHEN THE COLDER AIR ARRIVES. BASED ON
THE WBZ FORECASTS IT APPEARS FOR THE MOST PART THAT SURFACE
TEMPERATURES WILL REMAIN ABOVE FREEZING TONIGHT SO VERY HEAVY
SNOWFALL WOULD NEED TO OCCUR TO PRODUCE ANY ACCUMULATIONS. BASED
ON MODEL/HPC QPF FORECAST IT DOES NOT APPEAR THAT THE POTENTIAL
FOR THIS IS VERY HIGH AS THE HEAVIEST PRECIPITATION AMOUNTS ARE
EXPECTED BEFORE MIDNIGHT.
SO PUTTING IT ALL TOGETHER: WE CONTINUE TO THINK THAT THERE WILL
NOT BE ANY SIGNIFICANT ACCUMULATIONS OVERNIGHT WITH JUST TRACE
AMOUNTS EXPECTED MAINLY ACROSS THE FAR NW. WE HAVE INDICATED THE
POTENTIAL FOR A RAIN/SNOW MIX OVER MORE OF THE AREA THAN THE
PREVIOUS FORECASTS AS THE COLDER INTERACTS WITH THE TRAILING EDGE
OF THE DEEPER MOISTURE. WE ALSO LOWERED MINIMUM TEMPERATURES
ESPECIALLY INLAND WHERE READINGS COULD GET INTO THE LOWER 30S.
AS THE LOW CONTINUES TO DEEPEN NORTHERLY WINDS ALONG THE COAST AND
ADJACENT TO THE SOUNDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH AND WILL CONTINUE PREVIOUSLY ISSUED WIND ADVISORIES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...SOME LINGERING LIGHT SNOW SHOWERS MAY OCCUR RIGHT
ALONG THE IMMEDIATE COAST EARLY MONDAY AS STRONG MID-LEVEL
SHORTWAVE EXITS THE REGION...THEN DRIER AIR FILTERS IN WITH SKIES
CLEARING BY MID TO LATE MORNING. MAX TEMPS FOR MONDAY WILL RANGE
FROM 48 TO 52 DEGREES OVER MOST AREAS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUN...ONLY MINOR CHANGES TO PREVIOUS FCST DURING THE
PERIOD. BELOW NORMAL TEMPS EXPECTED MON NIGHT WITH HIGH CENTERED
OVERHEAD...GENERALLY UPPER 20S TO LOWER 30S INLAND...AND UPPER 30S
FOR THE OUTER BANKS. THEN A QUICK WARM-UP TUE THROUGH THE WEEK WITH
SOUTHERLY FLOW AS HIGH QUICKLY MOVES OFFSHORE...AS NEXT SHORTWAVE
TROUGH APPROACHES. WILL CONTINUE WITH SLIGHT CHANCE POPS ALONG THE
COASTAL AREAS FOR TUE/TUE NIGHT...THOUGH AT THIS TIME THINK MODEL
QPF IS SLIGHTLY OVERDONE. MAINLY ZONAL FLOW ALOFT AND SEVERAL WEAK
SHRT WVS AND ASSCTD FRONTS WILL AFFECT AREA WED-THU WITH LATEST
MODELS INDICATING PCPN THREAT REMAINING MAINLY N AND S OF AREA BUT
OVERALL KEPT LOW CHANCE POPS THROUGHOUT. STRONGER FRONT WILL MOVE
THROUGH LATE FRI...WITH BEST CHANCE POPS FRI AND FRI NIGHT. COOLER
AIR IS EXPECTED TO MOVE INTO THE REGION THIS WEEKEND AS UPPER
TROUGH MOVES INTO THE EASTERN US.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS OF 705 PM SUN...IFR OR LOWER CONDITIONS WILL LIKELY PERSIST
THROUGH 10-12Z MONDAY. LIGHT TO MODERATE RAIN CURRENTLY OVER THE REGION
WILL BEGIN TO TAPER OFF AFTER 06Z ESPECIALLY OVER THE SOUTHERN TAF
SITES. LOWER CLOUDS WILL LIKELY LINGER THROUGH SUNRISE. AFTER 05Z
THE PRECIPITATION COULD BRIEFLY MIX WITH OR CHANGE OVER TO SNOW
BEFORE ENDING AROUND 10Z. VFR CONDITIONS ARE EXPECTED AREA WIDE
AROUND 15Z MONDAY. GUSTY NORTHERLY WINDS TO 25 KT WILL PERSIST
THROUGH MONDAY AFTERNOON.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUN...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. SUB-VFR CONDITIONS POSSIBLE MID TO LATE WEEK AS A FEW WEAK
FRONTS MOVE THROUGH THE REGION.
&&
.MARINE...
SHORT TERM /THROUGH MONDAY/
AS OF 705 PM SUNDAY...GALE WARNINGS REMAIN IN EFFECT AS WINDS
CONTINUE TO RAMP UP WITH DEVELOPING LOW PRESSURE OFF OF THE COAST.
WINDS WILL BACK FROM THE NE TO NORTH PEAKING AT AROUND 40 KT TOWARD
MORNING WITH SEAS BUILDING TO AS HIGH AS 12 FEET NORTH OF
OCRACOKE. COASTAL FLOOD ADVISORIES REMAIN IN EFFECT THROUGH MONDAY
AS SOME 1 TO 3 FOOT WATER LEVEL RISES CAN BE ANTICIPATED WITH
SEVERAL HOURS OF SUSTAINED GUSTY NORTHERLY WINDS. THIS WILL BE
MOST PROBLEMATIC ON THE PAMLICO SOUND COAST OF CRAVEN/CARTERET
COUNTIES NORTHEASTWARD ACROSS OCRACOKE TO HATTERAS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT FOR THE NORTHERN OUTER BANKS WITH 8
FOOT BREAKERS PRODUCING ROUGH SURF AND SOME MINOR BEACH EROSION.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUN...EXPECT SCA CONDITIONS TO CONTINUE THROUGH MOST OF
TUE FOR LINGERING 6FT SEAS...THOUGH WINDS WILL CONTINUE TO
DIMINISH AS HIGH PRESSURE BUILDS OVER THE EASTERN US BEFORE MOVING
OFFSHORE LATE TUE. PREDOMINATE MODERATE S/SW WINDS WILL CONTINUE
TUE EVENING THROUGH THE PERIOD. SCA CONDITIONS WILL AGAIN BE
POSSIBLE WED EVENING THROUGH FRI WITH S/SW WINDS 15-25KT AND SEAS
BUILDING TO 6-7FT ON THE OUTER WATERS SOUTH OF OREGON INLET.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM SUN...CONTINUED HIGH SURF ADVSY FOR OUTER BANKS N OF HAT
STARTING THIS EVENING WITH RAPIDLY BUILDING SEAS. LARGE BREAKERS TO
AROUND 8 FT MAY PRODUCE SOME BEACH EROSION AND OVERWASH...MAINLY
AROUND HIGH TIDE. NO CHANGE TO COASTAL FLOOD ADVISORY FOR OBX
DARE...HYDE...CARTERET AND CRAVEN COUNTIES FOR TONIGHT INTO MONDAY
AFTERNOON. 12 TO 18 HOUR PERIOD OF STRONG NORTHERLY WINDS WILL
PRODUCE MINOR WATER LEVEL RISES OF 1-2 FT...WITH LOCALLY HIGHER AMTS
TO 3FT...FOR AREAS ADJACENT TO THE PAMLICO SOUND. AREAS MOST LIKELY
IMPACTED WILL BE FROM CLUBFOOT CREEK TO CEDAR ISLAND...UP TO
OCRACOKE AND BUXTON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST MONDAY FOR
NCZ103-104.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
MONDAY FOR NCZ093-095-103-104.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST MONDAY FOR
NCZ046-047-081-095.
HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM EST MONDAY
FOR NCZ103.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 5 PM EST MONDAY FOR
AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...CTC/JME
NEAR TERM...CTC/JME
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/JME/CQD
MARINE...CTC/JME/CQD
TIDES/COASTAL FLOODING...CTCHAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 747 PM EST SUN FEB 19 2012 NCZ029-044-045-079-080-090>092-094-098-210100- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-PAMLICO- ONSLOW- 747 PM EST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. STRONG LOW PRESSURE WILL IMPACT INLAND EASTERN NORTH CAROLINA THROUGH TONIGHT...PRODUCING HEAVY RAIN... AND STRONG WINDS. A DUSTING OF LIGHT SNOW IS ALSO POSSIBLE LATE TONIGHT. THE STORM WILL REACH ITS PEAK LATE TONIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-210100- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 747 PM EST SUN FEB 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH TONIGHT ...PRODUCING HEAVY RAIN... AND STRONG WINDS. A DUSTING OF LIGHT SNOW IS ALSO POSSIBLE LATE TONIGHT. THE STORM WILL REACH ITS PEAK LATE TONIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY PRODUCING STRONG WINDS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-210100- CARTERET- 747 PM EST SUN FEB 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH TONIGHT PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL FLOODING. THE STORM WILL REACH ITS PEAK LATE TONIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE LOWER NEUSE RIVER TO DOWN EAST CARTERET COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY PRODUCING...STRONG WINDS...AND COASTAL FLOODING. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE LOWER NEUSE RIVER TO DOWN EAST CARTERET COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-210100- CRAVEN- 747 PM EST SUN FEB 19 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH TONIGHT...PRODUCING HEAVY RAIN...STRONG WINDS...AND COASTAL FLOODING. THE STORM WILL REACH ITS PEAK LATE TONIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA ON MONDAY... PRODUCING COASTAL FLOODING. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET FROM THE PAMLICO SOUND COAST OF CRAVEN COUNTY. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-210100- OUTER BANKS DARE- 747 PM EST SUN FEB 19 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA THROUGH TONIGHT PRODUCING HEAVY RAIN...STRONG WINDS...HIGH SURF...AND COASTAL FLOODING. THE STORM WILL REACH ITS PEAK TO NIGHT AS IT MOVES OFF THE NORTH CAROLINA COAST. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET ACROSS THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. COASTAL FLOOD ADVISORY. STRONG LOW PRESSURE WILL IMPACT EASTERN NORTH CAROLINA INTO MONDAY STRONG WINDS...HIGH SURF...AND COASTAL FLOODING. GUSTY NORTH WINDS WILL LEAD TO WATER LEVEL RISES OF 1 TO 3 FEET ACROSS THE SOUTHERN OUTER BANKS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA ON THIS DEVELOPING WEATHER SITUATION AND ITS EXACT IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EST SUN FEB 19 2012
NCZ045>047-081-103-200045-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-TYRRELL-WASHINGTON-
650 PM EST SUN FEB 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE...
WASHINGTON...MAINLAND DARE...MAINLAND HYDE AND TYRRELL COUNTIES
THROUGH 745 PM EST...
AT 649 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCUPPERNONG TO ROSE BAY TO
22 MILES SOUTH OF SWANQUARTER...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF EDENTON TO SWANQUARTER TO 8 MILES NORTHWEST OF
CEDAR ISLAND...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SWINDELL FORK...
HYDELAND...LEVELS...GUM NECK...NEWFOUNDLAND...MIDDLETOWN.
HAZARDS INCLUDE...
PEA SIZED HAIL.
ISOLATED LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL. MOTORISTS
SHOULD REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3580 7553 3575 7559 3584 7559 3581 7573
3563 7573 3556 7582 3560 7589 3536 7606
3536 7625 3531 7627 3538 7635 3534 7641
3596 7651 3599 7604 3565 7603 3597 7594
3591 7562 3600 7574 3622 7577 3622 7576
TIME...MOT...LOC 2349Z 249DEG 34KT 3594 7641 3544 7634
3510 7638
26The Morehead City radar (KMHX), 123 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
3 thunderstorm wind. Local standard time, as filed.
Skywarn spotter estimated wind gusts over 50 knots.
Trained spotter reported a wind gust of 69 mph and small hail.
Trained spotter estimated wind gusts over 50 knots and small hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359052, 359055, 359054.